The EMS Publishing House is now EMS Press and has its new home at

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen

Full-Text PDF (271 KB) | Metadata | Table of Contents | ZAA summary
Volume 34, Issue 1, 2015, pp. 1–15
DOI: 10.4171/ZAA/1525

Published online: 2015-01-08

Interpolation of Closed Subspaces and Invertibility of Operators

Irina Asekritova[1], Fernando Cobos[2] and Natan Kruglyak[3]

(1) Linköping University, Sweden
(2) Universidad Complutense de Madrid, Spain
(3) Linköping University, Sweden

Let $(Y_{0},Y_{1})$ be a Banach couple and let $X_{j}$ be a closed complemented subspace of $Y_{j},$ %%\thinspace ($j=0,1$). We present several results for the general problem of finding necessary and sufficient conditions on the parameters $( \theta,q) $ such that the real interpolation space $(X_{0},X_{1})_{\theta,q}$ is a closed subspace of $(Y_{0},Y_{1})_{\theta,q}.$ In particular, we establish conditions which are necessary and sufficient for the equality $(X_{0},X_{1})_{\theta,q}=(Y_{0},Y_{1})_{\theta,q},$ with the proof based on a previous result by Asekritova and Kruglyak on invertibility of operators. We also generalize the theorem by Ivanov and Kalton where this problem was solved under several rather restrictive conditions, such as that $X_{1}=Y_{1} $ and $X_{0}$ is a subspace of codimension one in $Y_{0}.

Keywords: Interpolation of subspaces, $K$-functional, Sobolev spaces

Asekritova Irina, Cobos Fernando, Kruglyak Natan: Interpolation of Closed Subspaces and Invertibility of Operators. Z. Anal. Anwend. 34 (2015), 1-15. doi: 10.4171/ZAA/1525